×

zbMATH — the first resource for mathematics

Symplectic Runge-Kutta schemes for adjoint equations, automatic differentiation, optimal control, and more. (English) Zbl 1339.65243

MSC:
65P10 Numerical methods for Hamiltonian systems including symplectic integrators
37M15 Discretization methods and integrators (symplectic, variational, geometric, etc.) for dynamical systems
65L06 Multistep, Runge-Kutta and extrapolation methods for ordinary differential equations
65K10 Numerical optimization and variational techniques
49J15 Existence theories for optimal control problems involving ordinary differential equations
65L80 Numerical methods for differential-algebraic equations
Software:
RODAS
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] L. Abia and J. M. Sanz-Serna, Partitioned Runge-Kutta methods for separable Hamiltonian problems, Math. Comp., 60 (1993), pp. 617–634. · Zbl 0777.65042
[2] V. I. Arnold, Mathematical Methods of Classical Mechanics, 2nd ed., Springer, New York, 1989.
[3] P. B. Bochev and C. Scovel, On quadratic invariants and symplectic structure, BIT, 34 (1994), pp. 337–345. · Zbl 0813.65102
[4] J. F. Bonnans and J. Laurent-Varin, Computation of order conditions for symplectic partitioned Runge–Kutta schemes with application to optimal control, Numer. Math., 103 (2006), pp. 1-10. · Zbl 1112.65063
[5] J. C. Butcher, Numerical Methods for Ordinary Differential Equations, 2nd ed., J. Wiley, Chichester, UK, 2008. · Zbl 1167.65041
[6] D. G. Cacuci, Sensitivity theory for nonlinear systems. I. Nonlinear functional analysis approach, J. Math. Phys., 22 (1981), pp. 2794–2802.
[7] M. Chyba, E. Hairer, and G. Vilmart, The role of symplectic methods in optimal control, Optim. Control Appl. Methods, 30 (2009), pp. 367–382.
[8] G. J. Cooper, Stability of Runge-Kutta methods for trajectory problems, IMA J. Numer. Anal., 7 (1987), pp. 1–13. · Zbl 0624.65057
[9] A. L. Dontchev, W. W. Hager, and V. M. Veliov, Second-order Runge–Kutta approximations in control constrained optimal control, SIAM J. Numer. Anal., 38 (2000), pp. 202–226. · Zbl 0968.49022
[10] S. Ervedoza and E. Zuazua, Numerical Approximation of Exact Control Waves, Springer, New York, 2013. · Zbl 1282.93001
[11] A. Farrés, J. Laskar, S. Blanes, F. Casas, J. Makazaga, and A. Murua, High precision symplectic integrators for the solar system, Celestial Mechanics and Dynamical Astronomy, 116 (2013), pp. 141–174.
[12] W. Feller, An Introduction to Probability Theory and Its Applications, Vol. 2, J. Wiley, New York, 1971. · Zbl 0219.60003
[13] J. Frank and S. Zhuk, Symplectic Möbius integrators for LQ optimal control problems, in Proceedings of the 53rd IEEE Conference on Decision and Control, Los Angeles, CA, IEEE, 2014, pp. 6377–6382.
[14] M. B. Giles and N. A. Pierce, An introduction to the adjoint approach to design, Flow, Turbulence and Combustion, 65 (2000), pp. 393–415. · Zbl 0996.76023
[15] A. Griewank, A mathematical view of automatic differentiation, Acta Numer., 12 (2003), pp. 321–398. · Zbl 1047.65012
[16] D. F. Griffiths and J. M. Sanz-Serna, On the scope of the method of modified equations, SIAM J. Sci. Statist. Comput., 7 (1986), pp. 994–1008. · Zbl 0613.65079
[17] W. W. Hager, Runge-Kutta methods in optimal control and the transformed adjoint system, Numer. Math., 87 (2000), pp. 247–282. · Zbl 0991.49020
[18] E. Hairer, Backward analysis of numerical integrators and symplectic methods, Ann. Numer. Math., 1 (1994), pp. 107–132. · Zbl 0828.65097
[19] E. Hairer, Ch. Lubich, and G. Wanner, Geometric Numerical Integration, 2nd ed., Springer, Berlin, 2006. · Zbl 1094.65125
[20] E. Hairer, A. Murua, and J. M. Sanz-Serna, The nonexistence of symplectic multiderivative Runge-Kutta methods, BIT, 34 (1994), pp. 80–87. · Zbl 0816.65043
[21] E. Hairer, S. P. Nø rsett, and G. Wanner, Solving Ordinary Differential Equations I: Nonstiff Problems, 2nd ed., Springer, Berlin, 1993. · Zbl 0789.65048
[22] E. Hairer, and G. Wanner, Solving Ordinary Differential Equations II: Stiff and Differential-Algebraic Problems, 2nd ed., Springer, Berlin, 1996. · Zbl 0859.65067
[23] S. Lall and M. West, Discrete variational Hamiltonian mechanics, J. Phys. A, 39 (2006), pp. 5509–5519. · Zbl 1087.49027
[24] F. M. Lasagni, Canonical Runge-Kutta methods, Z. Angew. Math. Phys., 39 (1988), pp. 952–953. · Zbl 0675.34010
[25] B. Leimkuhler and S. Reich, Simulating Hamiltonian Dynamics, Cambridge University Press, Cambridge, UK, 2005. · Zbl 1069.65139
[26] J. E. Marsden and M. West, Discrete mechanics and variational integrators, Acta Numer., 10 (2001), pp. 357–514. · Zbl 1123.37327
[27] A. Murua, On order conditions for partitioned symplectic methods, SIAM J. Numer. Anal., 34 (1997), pp. 2204–2211. · Zbl 0889.65083
[28] S. Ober-Blöbaum, O. Junge, and J. E. Marsden, Discrete mechanics and optimal control: An analysis, ESAIM Control Optim. Calc. Var., 17 (2011), pp. 322–352. · Zbl 1357.49120
[29] I. M. Ross, A road for optimal control: The right way to commute, Ann. New York Acad. Sci., 1065 (2006), pp. 210–231.
[30] A. Sandu, D. N. Daescu, G. R. Carmichael, and T. Chai, Adjoint sensitivity analysis of regional air quality models, J. Comput. Phys., 204 (2005), pp. 222–252. · Zbl 1061.92061
[31] J. M. Sanz-Serna, Runge-Kutta schemes for Hamiltonian systems, BIT, 28 (1988), pp. 877–883. · Zbl 0655.70013
[32] J. M. Sanz-Serna, Geometric integration, in The State of the Art in Numerical Analysis, I. S. Duff and G. A. Watson, eds., Clarendon Press, Oxford, 1997, pp. 121–143. · Zbl 0886.65074
[33] J. M. Sanz-Serna and L. Abia, Order conditions for canonical Runge–Kutta schemes, SIAM J. Numer. Anal., 28 (1991), pp. 1081–1096. · Zbl 0785.65085
[34] J. M. Sanz-Serna and M. P. Calvo, Numerical Hamiltonian Problems, Chapman and Hall, London, 1994.
[35] R. R. Scherer and H. Türke, Reflected and transposed Runge-Kutta methods, BIT, 23 (1983), pp. 262–266. · Zbl 0573.65051
[36] T. Schlick, Molecular Modelling and Simulation: An Interdisciplinary Guide, 2nd ed., Springer, New York, 2010. · Zbl 1320.92007
[37] Z. Sirkes and E. Tziperman, Finite difference of adjoint or adjoint of finite difference?, Monthly Weather Rev., 49 (1997), pp. 5–40.
[38] E. T. Sontag, Mathematical Control Theory, Deterministic Finite Dimensional Systems, 2nd ed., Springer, New York, 1998. · Zbl 0945.93001
[39] Y. B. Suris, Preservation of symplectic structure in the numerical solution of Hamiltonian systems, in Numerical Solution of Differential Equations, S. S. Filippov, ed., Akad. Nauk. SSSR, Inst. Prikl. Mat., Moscow, 1988, pp. 138–144 (in Russian).
[40] Y. B. Suris, Hamiltonian methods of Runge-Kutta type and their variational interpretation, Math. Model., 2 (1990), pp. 78–87 (in Russian). · Zbl 0972.70500
[41] E. Trélat, Contrôle Optimal: Théorie et Applications, Vuibert, Paris, 2005.
[42] J. Zabczyk, Mathematical Control Theory: An Introduction, Birkhäuser, Boston, 1995.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.